Wyoming, 2007High Wind in Wyoming, January 7, 2007
January 7, 2007 · NWS CYS · 3 events in 3 counties and zones
High winds returned to southeast Wyoming with the strongest winds reported over parts of Carbon, Platte and Laramie counties.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds returned to southeast Wyoming with the strongest winds reported over parts of Carbon, Platte and Laramie counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jan 7, 3:30 AM MST, 7 hours 30 minutes earlier.
Area forecast discussion, Jan 7, 3:30 AM MST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
330 AM MST SUN JAN 7 2007
.SHORT TERM...WINDS WILL AGAIN BE THE MAIN PART OF THE FORECAST
AGAIN TODAY. WINDS ALOFT HAVE DIMINISHED AS THE HEIGHTS ALOFT HAVE
RISEN SOME SINCE THE LATE AFTERNOON. IN ADDITION...THE SURFACE
PRESSURE GRADIENTS HAVE RELAXED SINCE THAT TIME. STILL WINDS ARE
GUSTING TO AROUND 30 MPH WHICH IS DOWN FROM THIS EVENING AND AREAS
OF BLOWING AND DRIFTING SNOW PERSIST. THE WINDS WILL INCREASE LATER
TODAY IN ADVANCE OF THE SHORTWAVE TROUGH NOW MOVING INTO BRITISH
COLUMBIA AS WINDS ALOFT AND SURFACE PRESSURE GRADIENTS AGAIN
INCREASE. MODELS CONTINUE TO SHOW MUCH OF THE CWA ON THE
ANTICYCLONIC SIDE OF THE 300 MB JET LATER TONIGHT AND MONDAY.
DURING THAT TIME THE 700 MB WINDS INCREASE TO 60 TO 70 KNOTS AND THE
700 MB HEIGHT DIFFERENCE BETWEEN KCAG AND KCPR INCREASE TO AROUND
100 METERS. WILL GO AHEAD AND UPGRADE THE HIGH WIND WATCH TO A HIGH
WIND WARNING FOR ALL OF SOUTHEAST WYOMING LATE THIS AFTERNOON AND
EXTEND IT THROUGH MONDAY. FOR THE WESTERN NEBRASKA PANHANDLE THE
HIGH WIND WARNING WILL BE FROM 06Z THROUGH MONDAY. THE STRONG WINDS
WILL CONTINUE TO PRODUCE BLOWING AND DRIFTING SNOW IN MANY AREAS
THROUGH MONDAY. THE FAST NORTHWEST FLOW ALOFT WILL ALSO PRODUCE
OROGRAPHIC SNOW FOR THE SNOWY AND SIERRA MADRE RANGES. NEW AMOUNTS
WILL BE BETWEEN 3 AND 6 INCHES THROUGH MONDAY. HEIGHTS ALOFT RISE
AND SURFACE HIGH PRESSURE BUILDS OVER THE CWA MONDAY NIGHT FOR A
DECREASE IN THE WINDS...CLOUDS AND OROGRAPHIC SNOW.
LONG TERM...THE FLOW ALOFT WILL BECOME WEST TUES AS AN UPPER TROUGH
MOVES INTO THE PAC NW. BRISK DOWNSLOPE WINDS WILL OCCUR AT THE
SURFACE...RESULTING IN DRY AND MILD CONDITIONS. THESE CONDITIONS
WILL CONTINUE INTO WED AS THE FLOW ALOFT BECOMES SW. THE UPPER
TROUGH AXIS WILL EXTEND FROM AN UPPER LOW OVER SOUTHERN CANADA NEAR
LAKE WINNIPEG TO OREGON. A COLD FRONT WILL MOVE ACROSS THE CWA WED
NIGHT. LOW AND MID LEVEL MOISTURE WILL INCREASE BEHIND THE FRONT
ALONG WITH UPSLOPE WINDS...RESULTING IN A CHANCE OF SNOW FOR THE
AREA. SNOW WILL CONTINUE TO FALL ACROSS THE FORECAST AREA THUR AND
FRI AS A LARGE UPPER LOW FORMS OVER THE NORTHERN ROCKIES AND GREAT
BASIN. UPSLOPE WINDS AND DEEP MOISTURE WILL BE OVER THE CWA AT THIS
TIME. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED DURING THIS TIME.
HIGH TEMPERATURES WILL BE FROM 7 TO 10 DEGREES ABOVE NORMAL TUE AND
WED...THEN 10 TO 15 DEGREES BELOW NORMAL FOR THUR THROUGH SAT.
&&
.AVIATION...WEST TO NORTHWEST WINDS WILL INCREASE AFTER 22Z OVER
ALL ROUTES AND WILL PRODUCE CONSIDERABLE MECHANICAL TURBULENCE AND
MOUNTAIN WAVE ACTIVITY. THAT SAME FLOW WILL PRODUCE MOUNTAIN SNOW
AND OBSCUREMENT ABOVE 8500 FEET AGL THROUGH MONDAY. OVER THE REST
OF THE CWA...VFR CONDITIONS SHOULD PREVAIL WITH A CEILING TONIGHT
AND MONDAY BETWEEN 5 AND 10 THOUSAND FEET AGL AT MOST AIRPORTS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING LATE THIS AFTERNOON THROUGH MONDAY FOR ALL OF
SOUTHEAST WYOMING. ZNS 59>70.
NE...HIGH WIND WARNING FROM MIDNIGHT THROUGH MONDAY FOR THE WESTERN
NEBRASKA PANHANDLE. ZONES 1>3..19>21..54..55.
&&
WEILAND/KMDHazardous weather outlook, Jan 7, 5:27 AM MST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
527 AM MST SUN JAN 7 2007
NEZ001>003-019>021-054-055-081230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
527 AM MST SUN JAN 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT FOR THE WESTERN NEBRASKA
PANHANDLE STARTING AT 11 PM TONIGHT. NORTHWEST WINDS WILL BE
SUSTAINED AT 35 TO 45 MPH...WITH GUSTS TO 60 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A HIGH WIND WARNING IS IN EFFECT UNTIL 5 PM MONDAY. NORTHWEST
WINDS WILL BE SUSTAINED AT 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH.
THERE IS A CHANCE OF SNOW WEDNESDAY NIGHT THROUGH SATURDAY
MORNING. SIGNIFICANT SNOW IS POSSIBLE WITH THIS STORM SYSTEM AND
WINTER WEATHER HIGHLIGHTS MAY BE ISSUED. PEOPLE PLANNING TRAVEL OR
OUTDOOR ACTIVITIES SHOULD LISTEN TO THE LATEST FORECAST AND
UPDATES ON THIS APPROACHING STORM SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ059>070-081230-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
527 AM MST SUN JAN 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT FOR ALL OF SOUTHEAST WYOMING
STARTING AT 3 PM THIS AFTERNOON AND CONTINUING THROUGH TONIGHT.
WEST WINDS WILL BE SUSTAINED AT 40 TO 50 MPH ACROSS THE
AREA...WITH GUSTS TO 65 MPH. GUSTS IN THE MOUNTAINS WILL BE UP TO
75 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A HIGH WIND WARNING IS IN EFFECT UNTIL 5 PM MONDAY. WEST WINDS
OF 40 TO 50 MPH WILL CONTINUE ACROSS THE AREA. GUSTS AT THE LOWER
ELEVATIONS WILL BE UP TO 65 MPH...WITH 75 MPH GUSTS LIKELY IN THE
MOUNTAINS.
THERE IS A CHANCE OF SNOW FROM WEDNESDAY NIGHT THROUGH SATURDAY
MORNING. SIGNIFICANT SNOW IS POSSIBLE WITH THIS STORM SYSTEM.
PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD LISTEN TO THE
LATEST FORECASTS AND UPDATES ON THIS APPROACHING STORM SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
High Wind, Platte
- When
- January 7, 11:00 AM MST to 10:00 PM MST
- Where
- Platte forecast zone
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Department of Highways
Winds of 60 to 70 mph with a peak gust of 80 mph on Interstate 25 at the Bordeaux exit.
High Wind, Snowy Range
- When
- January 7, 11:50 AM MST to 10:00 PM MST
- Where
- Snowy Range forecast zone
- Measured
- 76 kt (87 mph) estimated gust
- Reported by
- Department of Highways
Wind gusts from 65 to 75 mph recorded on Interstate 80 near Arlington, WY. for much of the time with a peak gust of 87 mph.
High Wind, Cheyenne Foothills
- When
- January 7, 4:00 PM MST to 8:00 PM MST
- Where
- Cheyenne Foothills forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $3,000
- Reported by
- Department of Highways
Measured gust of 62 mph in Cheyenne. Strong winds blew over a tractor-trailer truck on Interstate 25 just southwest of Cheyenne.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Washington, January 7, 200720 injured · $12 million · 65 kt wind · 4 events
- Tornado and Damaging Winds in Georgia, January 7, 2007$413,000 · F2 · 4 events
- Tornadoes and Flash Flooding in Alabama, January 7, 2007$378,000 · F1 · 9 events
- High Wind and Strong Wind in Washington, January 7, 2007$100,000 · 52 kt wind · 3 events
- Tornado in Alabama, January 7, 2007$25,000 · F0 · 1 event
- Damaging Winds in Alabama, January 7, 2007$22,000 · 50 kt wind · 2 events
- High Wind in Montana, January 7, 200766 kt wind · 12 events
- Flash Flood and Heavy Rain in Hawaii, January 7 to 10, 20078 events
- High Wind in Wyoming, January 7 to 8, 2007$3,000 · 82 kt wind · 6 events
- Heavy Rain in New Jersey, January 7 to 8, 20076 events
- High Wind in Colorado, January 7 to 8, 2007100 kt wind · 5 events
- High Wind in Montana, January 7, 200781 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6414, 6418, 6416.